MAUDE Adverse Event Report: BERCHTOLD GMBH & CO. KG CHROMOPHARE OR LIGHT CEILING-MOUNTED; LIGHT, SURGICAL, CEILING MOUNTED

BERCHTOLD GMBH & CO. KG CHROMOPHARE OR LIGHT CEILING-MOUNTED; LIGHT, SURGICAL, CEILING MOUNTED
Catalog Number CH00000001
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that in or 1/labor and delivery, the d660 surgical light disconnected from the cardanic arm.A stryker field service technician (sfst) was dispatched for investigation, and he reported that the root cause of the separation was due to missing cardanic arm hardware.The light was found to be unrepairable, and both the light and the spring arm were deinstalled, as requested by engineering.The service and installation history for the surgical light system were reviewed.The installation database showed that the surgical light system in this or was installed on 31 august 2010.The service ticket database showed that the surgical light system was last serviced by stryker on 19 december 2017 for a reported loss of light control issue.During this inspection, the issue was troubleshot to loose cabling/wiring in the ceiling.The cabling was reconnected, and the issue was resolved.The d series lights were sold between 1995 and 2009 and are no longer supported as units have exceeded their lifetime.This light has been in use for over 10 years.Based on the physical evidence, the root cause of the separation would be damage to the cardanic/light head joint due to a loosening of the hardware used to attach the cardanic arm to the surgical light.This issue was discovered outside of procedure, and there was no reported injury or adverse event.This failure mode will continue to be monitored per (b)(6).If further information is obtained, a supplemental will be filed.
 
Event or Problem Description
It was reported that the d660 light head disconnected from arm.There were no reported injuries or adverse consequences and no patient involvement.

Brand Name
CHROMOPHARE OR LIGHT CEILING-MOUNTED
Common Device Name
LIGHT, SURGICAL, CEILING MOUNTED
Manufacturer (Section D)
BERCHTOLD GMBH & CO. KG
ludwigstaler strasse 25
tuttlingen 78532
GM  78532
Manufacturer (Section G)
BERCHTOLD GMBH & CO. KG
ludwigstaler strasse 25
tuttlingen 78532
GM   78532
Manufacturer Contact
volker hornscheidt
ludwigstaler strasse 25
tuttlingen 78532
GM   78532
74611810
MDR Report Key18196517
Report Number0008010153-2023-00023
Device Sequence Number6554057
Product Code FSY
UDI-Device Identifier07613327296167
UDI-Public07613327296167
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue NumberCH00000001
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/28/2023
Initial Report FDA Received Date11/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown